Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 10, NWS Corpus Christi, TX

May 16, 2012Webb County, Texas

NWS Corpus Christi, TX issued this river flood warning at May 16, 2012, 8:03 PM CDT for Webb County, Texas. It took effect at May 18, 2012, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 16, 2012, 8:03 PM CDT (01:03 UTC)
In effect from
May 18, 2012, 1:00 AM CDT
Expired
May 17, 2012, 8:47 AM CDT
In force
Issued by
NWS Corpus Christi, TX
Flood severity
Minor

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rio Grande at Laredo (LDOT2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
13 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08459000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WGUS44 KCRP 170103
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
803 PM CDT WED MAY 16 2012

...THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FLOOD 
   WARNING FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE AT LAREDO AFFECTING WEBB COUNTY

.RECENT RELEASES FROM LAKE AMISTAD WILL RESULT IN RIVER RISES ABOVE 
FLOOD STAGE DURING THE NEXT FEW DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RIVER STAGE FORECASTS 
ARE BASED ON OBSERVED AND PREDICTED RAINFALL. IF ACTUAL 
RAINFALL VARIES FROM FORECAST VALUES...FORECAST RIVER STAGES 
WILL VARY ACCORDINGLY.

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/CRP. IN THE BLUE MENU SECTION ON THE LEFT OF 
THE PAGE...UNDER THE "CURRENT WEATHER" SUBMENU...CLICK 
ON "RIVERS/LAKES" WHICH TAKES YOU TO OUR AHPS WEB PAGE. 


&&

TXC479-171903-
/O.NEW.KCRP.FL.W.0010.120518T0600Z-120518T2200Z/
/LDOT2.1.ER.120518T0600Z.120518T0600Z.120518T0600Z.NO/
803 PM CDT WED MAY 16 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT LAREDO.
* FROM LATE THURSDAY NIGHT TO FRIDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 7.8 FEET, OR 2.4 METERS. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET...OR 2.4 METERS. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  FRIDAY MORNING.

* AT 8.0 FEET OR 2.4 METERS...MINOR LOWLAND FLOODING OCCURS.  FLOW 
REACHES THE LOWER SECTIONS OF THE CUSTOMS PARKING LOT IN LAREDO.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   THU  FRI  SAT  SUN  MON

RIO GRANDE
  LAREDO                8   7.8 WED 07 PM   6.9  7.3  5.8  5.8  5.8

$$

TMT
1 follow-up statement
828 
WGUS84 KCRP 171347
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
847 AM CDT THU MAY 17 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE AT LAREDO AFFECTING WEBB COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO
STATIONS...OR CABLE TV OUTLETS...FOR THE LATEST WEATHER 
INFORMATION...AS ADDITIONAL RAINFALL COULD AFFECT CREST 
FORECASTS.  

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/CRP. IN THE BLUE MENU SECTION ON THE LEFT OF 
OUR HOME PAGE...UNDER THE "CURRENT WEATHER" SUBMENU...CLICK 
ON "RIVERS/LAKES" WHICH TAKES YOU TO OUR AHPS WEB PAGE. 

&&

TXC479-171417-
/O.CAN.KCRP.FL.W.0010.000000T0000Z-120518T2200Z/
/LDOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 AM CDT THU MAY 17 2012

THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE AT LAREDO.
* AT  8:15 AM THURSDAY THE STAGE WAS 5.6 FEET...OR 1.7 METERS. 
* NO FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET...OR 2.4 METERS. 
* FORECAST...THE RIVER IS BELOW FLOOD STAGE BUT WILL CONTINUE TO FLUCTUATE 
  ABOVE CAUTION STAGE TO NEAR FLOOD STAGE FOR THE NEXT FEW DAYS.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND STAGE FORECASTS:


                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   FRI  SAT  SUN  MON  TUE

RIO GRANDE
  LAREDO                8   5.6 THU 08 AM   7.0  7.0  7.9  7.8  7.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 16, 6:27 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 16, 6:27 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
627 PM CDT WED MAY 16 2012

.DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS.

&&

.AVIATION...ONLY SCATTERED CLOUDS FROM 6-8 KFT LINGERING OVER THE
AREA EARLY THIS EVENING. EXPECT MOSTLY CLEAR SKIES BY 04Z WITH WINDS
BECOMING LIGHT. DRIER BOUNDARY LAYER COMPARED TO LAST NIGHT WITH
DEWPOINT TEMPERATURES IN THE LOWER 50S BRUSH COUNTRY. WEAK SEABREEZE
MOVING THROUGH THE COASTAL BEND MAY LEAD TO SLIGHTLY HIGHER NEAR
SURFACE MOISTURE SUCH THAT PATCHY FOG COULD DEVELOP OVER THE INLAND
COASTAL PLAINS AROUND DAYBREAK. EXPECT ONLY ISOLATED POCKETS OF MVFR
VSBYS IN THE PATCHY FOG FROM 11-13Z. OTHERWISE...VFR CONDITIONS WILL
RULE THROUGH THURSDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 337 PM CDT WED MAY 16 2012/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...UPPER LEVEL TROUGH
AXIS SHIFTING FARTHER EAST WITH DRIER AIR MOVING IN FROM THE WEST.
MODELS WERE HINTING AT POSSIBLE SHOWERS TO DEVELOP ALONG THE
DEVELOPING SEABREEZE THIS AFTERNOON...HOWEVER STRONG SUBSIDENCE
AND DRY AIR IS EVIDENT VIA WATER VAPOR IMAGERY...WHICH SHOULD
HINDER THE ACTIVITY. OTHERWISE...WITH SURFACE HIGH PRESSURE
SHIFTING FURTHER SOUTH OVER THE AREA...LIGHT NORTH-NORTHWESTERLY WINDS
WILL DEVELOP OVERNIGHT OVER THE EASTERN TWO-THIRDS OF THE CWA...WHICH
IN TURN WILL LEAD TO POSSIBLY PATCHY FOG OVER THE INLAND COASTAL
PLAINS. QUIET WEATHER WILL THEN BE IN STORE FOR THURSDAY WITH
UPPER LEVEL RIDGING DEVELOPING OVER THE AREA. WEAK NORTHERLY
WINDS WILL GRADUALLY SHIFT OUT OF THE EAST THEN SOUTHEAST THROUGH
THURSDAY. AS FOR TEMPERATURES...A COOL NIGHT WILL BE IN STORE...
PARTICULARLY OVER THE NORTHERN AREAS...WITH A GRADUAL WARMING
TREND THROUGH THURSDAY.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...RIDGING ALOFT TO
REMAIN ANCHORED OVER THE GULF COAST AND EASTERN SEABOARD AS A SERIES
OF WEAK SHORTWAVES MOVE ACROSS THE NORTHERN PLAINS THROUGH THE
PERIOD. MOISTURE WILL ALSO REMAIN QUITE LIMITED. END RESULT OF
ALL THIS IS DRY AND SOMEWHAT WARMER WEATHER THROUGH THE WEEKEND AND
INTO NEXT WEEK. HAVE OPENED UP DIURNAL TEMPERATURE RANGES SLIGHTLY
AS THIS DRY AIR WILL SERVE TO SET UP HIGHER HIGHS AND LOWER LOWS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    64  88  66  87  70  /  10   0   0  10  10
VICTORIA          60  88  64  88  67  /  10   0   0  10  10
LAREDO            66  92  69  95  71  /   0   0   0   0   0
ALICE             61  89  64  90  68  /  10   0   0   0   0
ROCKPORT          67  86  71  86  74  /  10   0   0  10  10
COTULLA           60  90  64  91  67  /   0   0   0   0   0
KINGSVILLE        63  89  65  89  69  /  10   0   0   0   0
NAVY CORPUS       68  86  73  85  73  /  10   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, May 16, 5:41 AM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
541 AM CDT WED MAY 16 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
541 AM CDT WED MAY 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS EXPECTED TODAY OVER THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.